Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 487, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 24, 2011, 4:36 PM CDT for Hunt County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2011, 4:36 PM CDT (21:36 UTC)
- Expired
- Aug 24, 2011, 5:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 128 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 414 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 2082 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
206
WUUS54 KFWD 242136
SVRFWD
TXC231-242230-
/O.NEW.KFWD.SV.W.0487.110824T2136Z-110824T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
436 PM CDT WED AUG 24 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HUNT COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 530 PM CDT
* AT 436 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 65 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF WEST
TAWAKONI...AND MOVING SOUTHWEST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
QUINLAN AROUND 530 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3298 9586 3298 9595 3290 9597 3288 9599
3284 9595 3284 9593 3284 9630 3311 9629
3311 9586
TIME...MOT...LOC 2136Z 064DEG 4KT 3300 9603
$$
DUNN3 follow-up statements
477
WWUS54 KFWD 242153
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
453 PM CDT WED AUG 24 2011
TXC231-242230-
/O.CON.KFWD.SV.W.0487.000000T0000Z-110824T2230Z/
HUNT TX-
453 PM CDT WED AUG 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHERN HUNT COUNTY...
AT 453 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR QUINLAN...MOVING SOUTHWEST AT
15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3298 9586 3298 9595 3290 9597 3288 9599
3284 9595 3284 9593 3284 9630 3311 9629
3311 9586
TIME...MOT...LOC 2153Z 043DEG 13KT 3294 9608
$$
DUNN672
WWUS54 KFWD 242208
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
508 PM CDT WED AUG 24 2011
TXC231-242230-
/O.CON.KFWD.SV.W.0487.000000T0000Z-110824T2230Z/
HUNT TX-
508 PM CDT WED AUG 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN HUNT COUNTY...
AT 508 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR QUINLAN...MOVING SOUTHWEST AT 15
MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3284 9595 3284 9630 3303 9617 3298 9599
3290 9597 3288 9599 3287 9598
TIME...MOT...LOC 2208Z 043DEG 13KT 3290 9611
$$
DUNN700
WWUS54 KFWD 242230
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
530 PM CDT WED AUG 24 2011
TXC231-242240-
/O.EXP.KFWD.SV.W.0487.000000T0000Z-110824T2230Z/
HUNT TX-
530 PM CDT WED AUG 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HUNT COUNTY
EXPIRED AT 530 PM CDT...
AT 530 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.
LAT...LON 3284 9595 3284 9630 3303 9617 3298 9599
3290 9597 3288 9599 3287 9598
TIME...MOT...LOC 2208Z 043DEG 13KT 3290 9611
$$
DUNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:03 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 24, 3:03 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 303 PM CDT WED AUG 24 2011 .DISCUSSION... THE UPPER HIGH REMAINS PARKED NEAR THE FOUR CORNERS AREA WITH AN ACTIVE NORTHWEST TO NORTH FLOW REGIME ACROSS OKLAHOMA AND THE ARKLATEX REGION THIS AFTERNOON. THIS PATTERN WILL CONTINUE FOR THE NEXT SEVERAL DAYS WITH A COLD FRONT MOVING INTO THE TEXAS RED RIVER COUNTIES BY THURSDAY EVENING. HAVE PLACED LOW CHANCE POPS OVER THE EASTERN COUNTIES THURSDAY AFTERNOON AND EVENING WHERE THE BEST MOISTURE AND LIFT WILL RESIDE ALONG AND AHEAD OF THE FRONT. THIS FRONT IS EXPECTED TO CONTINUE MOVING SOUTH ACROSS THE CWA ON FRIDAY. HAVE ADJUST TEMPERATURES TO REFLECT SLIGHT COOLER HIGHS AND LOWS BEHIND THE FRONT BOTH FRIDAY AND SATURDAY. AS HURRICANE IRENE MOVES ALONG THE ATLANTIC COAST THIS WEEKEND...NORTH TEXAS WILL RETURN TO HOT AND DRY WEATHER UNTIL ANOTHER WEAK FRONT MOVES INTO THE STATE MONDAY. THIS FRONT MAY PRODUCE SOME RAIN NORTH OF I-20 MONDAY AFTERNOON AND EVENING. WITH THE UPPER HIGH REMAINING WEST OF NORTH TEXAS THE FIRST OF NEXT WEEK...SLIGHTLY LOW HEIGHTS ALOFT SHOULD HELP KEEP HIGHS AND LOWS CLOSER TO NORMALS FOR THIS TIME OF THE YEAR. AS FOR THE HEAT ADVISORY...HAVE CONTINUED WITH CURRENT CONFIGURATION THROUGH THURSDAY EVENING. AS FOR FRIDAY...THE ADVISORY MAY NEED TO BE REWORKED TO REMOVE THE NORTHERN COUNTIES DUE TO SLIGHTLY COOLER HIGHS AND LOWER DEWPOINTS BEHIND THE FRONT. 75 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 83 107 82 103 78 / 10 10 10 5 5 WACO, TX 81 107 81 105 76 / 10 10 10 5 5 PARIS, TX 79 105 74 99 72 / 20 20 20 5 5 DENTON, TX 80 106 77 101 74 / 10 10 10 5 5 MCKINNEY, TX 80 106 76 101 72 / 10 10 10 5 5 DALLAS, TX 85 107 83 103 79 / 10 10 10 5 5 TERRELL, TX 81 106 79 101 75 / 20 10 10 5 5 CORSICANA, TX 80 107 79 105 76 / 20 10 10 5 5 TEMPLE, TX 78 106 78 107 75 / 10 10 10 5 5 MINERAL WELLS, TX 77 106 77 106 74 / 10 10 10 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 9 PM CDT THURSDAY FOR TXZ092>095-102>107- 117>123-131>135-144>148-158>162-174-175. && 58/75
Hazardous weather outlook, Aug 24, 3:11 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 311 PM CDT WED AUG 24 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251115- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 311 PM CDT WED AUG 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. A HEAT ADVISORY REMAINS IN EFFECT FOR MOST OF NORTH TEXAS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EAST OF A DENISON TO DALLAS TO HEARNE LINE. STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL BE THE HAZARDS FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A HEAT ADVISORY REMAINS IN EFFECT FOR MOST OF NORTH TEXAS THROUGH THURSDAY EVENING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EAST OF A DENISON... CORSICANA...CENTERVILLE LINE THURSDAY. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS...ALONG AND NORTH OF A DECATUR TO SULPHUR SPRINGS LINE MONDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING EAST OF A BONHAM TO HEARNE LINE.
In the hours before
Special weather statement, Aug 24, 3:02 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
302 PM CDT WED AUG 24 2011
TXZ107-242030-
HOPKINS TX-
302 PM CDT WED AUG 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
HOPKINS COUNTY
AT 300 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 25 MILES EAST OF SULPHUR SPRINGS MOVING
SOUTHWEST AT 15 MPH. A STRONG OUTFLOW BOUNDARY WILL MOVE INTO
HOPKINS COUNTY OVER THE NEXT 15 MINUTES. GUSTY EAST WINDS TO 45 MPH
ARE LIKELY AS THIS OUTFLOW BOUNDARY MOVES THROUGH.
LAT...LON 3296 9531 3295 9566 3298 9567 3299 9586
3305 9587 3337 9531 3313 9530 3297 9530
TIME...MOT...LOC 2000Z 180DEG 0KT 3276 9518
DUNNSpecial weather statement, Aug 24, 3:27 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
327 PM CDT WED AUG 24 2011
TXZ107-122-123-242100-
HOPKINS TX-RAINS TX-VAN ZANDT TX-
327 PM CDT WED AUG 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
HOPKINS COUNTY
RAINS COUNTY
VAN ZANDT COUNTY
AT 326 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS FROM MOUNT VERNON TO TYLER. THESE
STORMS WILL CONTINUE TO MOVE SOUTHWEST AT 20 MPH. A STRONG OUTFLOW
BOUNDARY IS MOVING WEST AND WILL AFFECT HOPKINS...RAINS...AND VAN
ZANDT COUNTIES OVER THE NEXT HOUR. WIND GUSTS TO 45 MPH ARE LIKELY
AS THIS OUTFLOW BOUNDARY MOVES THROUGH.
LAT...LON 3295 9566 3273 9564 3269 9559 3248 9560
3236 9545 3236 9607 3283 9608 3284 9593
3288 9599 3298 9595 3299 9586 3322 9586
3330 9575 3330 9568 3336 9559 3337 9531
3297 9530
TIME...MOT...LOC 2026Z 065DEG 26KT 3303 9536
DUNNSpecial weather statement, Aug 24, 3:43 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
343 PM CDT WED AUG 24 2011
TXZ135-148-242115-
HENDERSON TX-ANDERSON TX-
343 PM CDT WED AUG 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
ANDERSON COUNTY
HENDERSON COUNTY
AT 342 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS FROM NEAR SULPHUR SPRINGS TO TYLER.
THESE STORMS ARE MOVING SOUTHWEST AT 15 MPH BUT A STRONG OUTFLOW
BOUNDARY WILL MOVE INTO ANDERSON AND HENDERSON COUNTIES OVER THE
NEXT HALF HOUR. WIND GUSTS TO 45 MPH CAN BE EXPECTED AS THIS
OUTFLOW BOUNDARY MOVES THROUGH.
LAT...LON 3160 9527 3150 9573 3163 9572 3165 9575
3160 9577 3169 9578 3169 9587 3175 9587
3179 9599 3187 9597 3188 9603 3208 9607
3217 9618 3220 9616 3235 9646 3236 9545
3223 9549 3208 9542 3185 9544
TIME...MOT...LOC 2042Z 065DEG 26KT 3252 9534
DUNNSpecial weather statement, Aug 24, 4:03 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
403 PM CDT WED AUG 24 2011
TXZ094-095-105>107-123-242130-
DELTA TX-FANNIN TX-HOPKINS TX-HUNT TX-LAMAR TX-RAINS TX-
403 PM CDT WED AUG 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
FANNIN COUNTY
HUNT COUNTY
DELTA COUNTY
HOPKINS COUNTY
LAMAR COUNTY
RAINS COUNTY
AT 402 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS NOW MOVING INTO EASTERN PORTIONS OF
NORTH TEXAS FROM NEAR PARIS TO SOUTH OF SULPHUR SPRINGS. A STRONG
OUTFLOW BOUNDARY IS MOVING WEST AND WILL PRODUCE STRONG WINDS GUSTS
TO NEAR 50 MPH. IN ADDITION...VERY HEAVY RAINFALL AND FREQUENT
LIGHTNING WILL ACCOMPANY THESE STORMS.
LAT...LON 3389 9554 3388 9531 3297 9531 3295 9565
3271 9566 3284 9593 3284 9630 3335 9629
3335 9639 3372 9638 3370 9633 3378 9627
3376 9619 3384 9614 3384 9601 3388 9593
3384 9577 3390 9575 3389 9569 3394 9559
TIME...MOT...LOC 2102Z 065DEG 26KT 3251 9545
DUNNSpecial weather statement, Aug 24, 4:19 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
419 PM CDT WED AUG 24 2011
TXZ135-148-242145-
HENDERSON TX-ANDERSON TX-
419 PM CDT WED AUG 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
ANDERSON COUNTY
HENDERSON COUNTY
AT 419 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM NEAR PARIS TO
PALESTINE. A STRONG OUTFLOW BOUNDARY WILL CONTINUE TO MOVE THROUGH
ANDERSON AND HENDERSON COUNTIES. WIND GUSTS TO 50 MPH CAN BE
EXPECTED ALONG THIS BOUNDARY. ADDITIONAL THUNDERSTORM DEVELOPMENT
IS EXPECTED THROUGH THIS EVENING.
LAT...LON 3160 9527 3150 9573 3163 9572 3165 9575
3160 9577 3169 9578 3169 9587 3175 9587
3179 9599 3187 9597 3188 9603 3208 9607
3217 9618 3220 9616 3235 9646 3236 9545
3223 9548 3208 9542 3185 9544
TIME...MOT...LOC 2119Z 358DEG 6KT 3242 9547
DUNNThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:35 PM CDT | Special Weather Statement | FWD | Lamar | 25 min |
| Aug 23, 8:02 PM CDT | Special Weather Statement | FWD | Rains | 28 min |
| Aug 24, 3:02 PM CDT | Special Weather Statement | FWD | Hopkins | 28 min |
| Aug 24, 3:27 PM CDT | Special Weather Statement | FWD | Hopkins, Rains, Van Zandt | 33 min |
| Aug 24, 3:43 PM CDT | Special Weather Statement | FWD | Anderson, Henderson | 32 min |
| Aug 24, 4:03 PM CDT | Special Weather Statement | FWD | Delta, Fannin, Hopkins, Hunt, Lamar, Rains | 27 min |
| Aug 24, 4:14 PM CDT | Severe Thunderstorm Warning | FWD | Rains, Van Zandt | 61 min |
| Aug 24, 4:19 PM CDT | Special Weather Statement | FWD | Anderson, Henderson | 26 min |
| Aug 24, 5:07 PM CDT | Special Weather Statement | FWD | Kaufman | 23 min |
| Aug 24, 5:29 PM CDT | Special Weather Statement | FWD | Kaufman | 31 min |
| Aug 24, 5:50 PM CDT | Special Weather Statement | FWD | Collin, Dallas, Denton, Ellis, Grayson, Hill and 5 more | 40 min |
| Aug 24, 6:30 PM CDT | Special Weather Statement | FWD | Cooke, Dallas, Denton, Ellis, Falls, Grayson and 7 more | 30 min |
| Aug 24, 6:57 PM CDT | Special Weather Statement | FWD | Bosque, Cooke, Falls, Hood, McLennan, Milam and 4 more | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.